Alert archive / North Carolina / Wind Advisories in 2015

Wind Advisory 19, NWS Blacksburg, VA

December 19, 2015Ashe County, Watauga County, North Carolina; Grayson County, Virginia

NWS Blacksburg, VA issued this wind advisory at Dec 19, 2015, 12:34 PM EST for Ashe County, Watauga County, North Carolina; Grayson County, Virginia. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2015, 12:34 PM EST (17:34 UTC)
Expired
Dec 19, 2015, 6:59 PM EST
In force
6 hr
Issued by
NWS Blacksburg, VA

Counties Ashe County, NC, Watauga County, NC, Grayson County, VA

The radar

The Roanoke radar (KFCX), 125 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1719 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

975 
WWUS71 KRNK 191734
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1234 PM EST SAT DEC 19 2015

...GUSTY WINDS THIS AFTERNOON...

.STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE THIS AFTERNOON.

NCZ001-018-VAZ015-200200-
/O.NEW.KRNK.WI.Y.0019.151219T1734Z-151220T0200Z/
ASHE-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE...
WHITETOP...TROUTDALE...VOLNEY
1234 PM EST SAT DEC 19 2015

...WIND ADVISORY ABOVE 3500 FEET IN EFFECT UNTIL 9 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING.

* LOCATIONS...HIGHER ELEVATIONS FROM GRAYSON COUNTY VIRGINIA TO
  WATAUGA COUNTY NORTH CAROLINA. 

* HAZARDS...STRONG GUSTY WINDS.

* WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...UNTIL 9PM.  

* IMPACTS...WINDS THIS STRONG WILL BLOW AROUND LOOSE OUTDOOR
  OBJECTS. HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTY
  TRAVELING. ISOLATED DOWNED TREES ARE POSSIBLE AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND
GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL
LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED
ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED
INDOORS.

&&

$$
1 follow-up statement
431 
WWUS71 KRNK 192359
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
659 PM EST SAT DEC 19 2015

NCZ001-018-VAZ015-200100-
/O.CAN.KRNK.WI.Y.0019.000000T0000Z-151220T0200Z/
ASHE-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE...
WHITETOP...TROUTDALE...VOLNEY
659 PM EST SAT DEC 19 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
ADVISORY.

WIND SPEEDS CONTINUE TO DIMINISH THIS EVENING AS HIGH PRESSURE
BUILDS INTO THE REGION...CAUSING THE PRESSURE GRADIENT TO WEAKEN.
SURFACE OBSERVATIONS INDICATE WIND SPEEDS HAVE FALLEN BELOW
ADVISORY CRITERIA...HENCE THE WIND ADVISORY HAS BEEN CANCELLED.
WIND SPEEDS COULD STILL REACH NEAR 40 MPH ALONG THE RIDGE TOPS
INTO EARLY SUNDAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Dec 19, 12:32 PM EST, 2 minutes earlier.

Area forecast discussion, Dec 19, 12:32 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1232 PM EST SAT DEC 19 2015

.SYNOPSIS...
COLD HIGH PRESSURE WILL SLOWLY PROGRESS INTO THE REGION AND BE
CENTERED OVERHEAD BY SUNDAY MORNING. THE HIGH MOVES EAST NEXT WEEK
WHILE ANOTHER COLD FRONT APPROACHES AND ARRIVES MONDAY INTO
TUESDAY. A SERIES OF DISTURBANCES FROM THE WEST AND FROM THE GULF
OF MEXICO SUGGEST THERE WILL BE BE MORE CLOUDS THAN SUN NEXT WEEK
IN ADDITION TO RAIN. IN SPITE OF THE CLOUDY WET FORECAST...A
STEADY STREAM OF SOUTH TO SOUTHWEST WINDS WILL PROMOTE
TEMPERATURES TRENDING BACK ABOVE NORMAL.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 214 AM EST SATURDAY...

STRONG VORT THAT BROUGHT SNOW SHOWERS/SQUALLS TO PORTIONS OF THE WV
MTNS FRIDAY AFTERNOON/EVENING HAS EXITED EAST EARLY THIS MORNING.
ANOTHER STREAMWISE VORT ACCELERATING THROUGH THE MEAN TROUGH TO
MOVE ACROSS THE WV MTNS LATER THIS MORNING. THIS WILL BRING A SNOW
SHOWER OR FLURRY TO MAINLY WESTERN GREENBRIER THOUGH AIRMASS IS
CONSIDERABLY DRIER SO NOT EXPECTING ANY ACCUMULATIONS. THE WIND
WILL BE THE MAIN ISSUE ALONG WITH SOME VERY COLD WIND CHILLS. WIND
CHILLS AT THE HIGHER ELEVATIONS IN THE WEST SHOULD RANGE FROM -5
TO 5 ABOVE AT DAWN...THEN SLOWLY WARM UP THRU THE MORNING. WILL BE
ISSUING A SPECIAL WX STATEMENT TO MENTION THIS VERY COLD...AFTER
THE VERY WARM WEATHER WE HAVE BEEN HAVING...THIS IS A BRUTAL
CHANGE.

THE WIND ADVISORY FOR THE MTNS OF NC INTO GRAYSON COUNTY WILL BE
ALLOWED TO EXPIRE AT 6 AM. STILL COULD SEE SOME GUSTS TO 45-50 MPH
AT THE HIGHEST PEAKS LIKE MT ROGERS TIL NOON...BUT AREAL COVERAGE IS
NOT ENOUGH TO WARRANT EXTENDING THE ADVISORY.

TODAY WILL BE COLD WITH MOSTLY SUNNY SKIES. SOME UPSLOPE STRATOCU
WITH SHORTWAVE WILL STICK AROUND THIS MORNING ACROSS THE WRN SLOPES
WEST OF BLF TO LWB AND INTO THE ALLEGHANYS THEN CLEAR OUT THIS
AFTERNOON. HIGHS WILL RANGE FROM THE MID TO UPPER 30S WEST...EXCEPT
AROUND FREEZING HIGHEST ELEVATIONS OF NC/SW VA/SE WV...TO THE UPPER
40S IN SOUTHSIDE VA INTO THE NC FOOTHILLS AND PIEDMONT THANKS TO
DOWNSLOPING AND MORE SUNSHINE. THESE TEMPS ARE ABOUT 5 DEGREES BELOW
NORMAL IN THE MTNS TO NEAR NORMAL IN THE EAST.

TONIGHT...HIGH PRESSURE WILL BE OVERHEAD AND WINDS WILL BE DYING
OFF. SHOULD SEE GOOD RADIATIONAL COOLING WITH MTN VALLEYS FALLING
INTO THE UPPER TEENS...WITH MOST LOCATIONS IN THE LOWER TO MID 20S.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
AS OF 330 AM EST SATURDAY...

HIGH PRESSURE OVERHEAD SUNDAY MORNING WILL SLIDE EAST AND PUSH INTO
THE ATLANTIC OCEAN SUNDAY NIGHT INTO MONDAY. AFTER A COLD START
SUNDAY MORNING...TEMPERATURES WILL RECOVER TO NEAR SEASONAL LEVELS
FOR MID/LATE DECEMBER. HIGH TEMPERATURES SUNDAY WILL RANGE FROM THE
LOWER 40S IN THE NORTHWEST MOUNTAINS TO THE LOWER 50S IN THE
PIEDMONT.

NOT AS COLD FOR SUNDAY NIGHT...AS THE SURFACE HIGH MOVES TO THE
COAST SUNDAY NIGHT...WARM AIR ADVECTION ALOFT BEGINNING TO MODERATE
THE AIRMASS. MID AND UPPER LEVEL CLOUDINESS INCREASE WITH THE
SOUTHWEST FLOW SUNDAY NIGHT. MOST OF THE REGION WILL BECOME CLOUDY
BY MONDAY MORNING. LOW TEMPERATURES WILL DROP INTO THE MID 20S TO
MID 30S IN MOST LOCATIONS. LOWS WILL BE DEPENDENT ON THE ARRIVAL OF
THE CLOUD COVER AHEAD OF THE APPROACHING FRONT. AS LOW PRESSURE MOVE
NORTHEAST ACROSS THE GREAT LAKES MONDAY...A COLD FRONT TRAILING
SOUTH FROM THE SYSTEM WILL APPROACH OUR AREA FROM THE OHIO VALLEY.
AS THIS FRONT GETS CLOSER TO OUR AREA...THE CHANCES FOR RAIN WILL
INCREASE. HIGH TEMPERATURES MONDAY WILL VARY FROM THE UPPER 40S IN
THE MOUNTAINS TO THE MID TO UPPER 50S IN THE PIEDMONT. THE BEST
CHANCE FOR RAIN MONDAY AFTERNOON WILL BE WEST OF THE BLUE RIDGE
MOUNTAINS. SHOWER COVERAGE WILL INCREASE AND SPREAD EAST MONDAY
NIGHT. LOW TEMPERATURES MONDAY NIGHT INTO TUESDAY NIGHT WILL BE
GENERALLY IN THE LOWER TO MID 40S. SOUTH TO SOUTHWEST FLOW WILL
TRANSPORT MOISTURE INTO OUR REGION TUESDAY AND TUESDAY NIGHT WITH
SHOWERS LIKELY. HIGHS TUESDAY WILL BE MILD WITH VALUES FROM THE MID
50S IN THE WEST TO THE LOWER 60S IN THE EAST. LOW TEMPERATURES
OVERNIGHT WILL VARY FROM THE MID 40S IN THE MOUNTAINS TO THE MID
50S IN THE PIEDMONT.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 330 AM EST SATURDAY...

UNSETTLED WEATHER EXPECTED FOR MEDIUM RANGE PERIOD. STEADY STREAM OF
SOUTH TO SOUTHWEST WIND FLOW IS PROGGED FOR MUCH OF NEXT WEEK...OUR
FORECAST AREA PINNED BETWEEN A BUILDING RIDGE OF HIGH PRESSURE OVER
THE WESTERN ATLANTIC VS. AN ACTIVE LONG WAVE TROF OVER THE CENTRAL
AND WESTERN CONUS. WHAT THIS BASICALLY MEANS IS THAT OUR FORECAST
AREA WILL BE MILD BUT WET. WARM AIR ADVECTION WILL AID IN PUSHING
TEMPERATURES BACK ABOVE NORMAL IN ADDITION TO NORTHWARD TRANSPORT OF
MOISTURE FROM THE GULF COAST REGION.

A SERIES OF SHORT WAVES WILL EXIT FROM THE FOUR CORNERS AREA
DURING THE WEEK...SPAWNING AREAS OF LOW PRESSURE THAT WILL MOVE
NORTHEAST THROUGH THE PLAINS...UPPER MID WEST...AND INTO THE GREAT
LAKES. THIS ENERGY WILL ALSO AID IN LIFT ALONG A FRONTAL BOUNDARY
WHICH WILL REMAIN JUST WEST OR OVER OUR REGION FOR MOST OF THE
WEEK RESULTING IN EPISODIC RAINFALL. MODELS HAVE ALSO BEEN HINTING
THAT AN AREA OF LOW PRESSURE MAY FORM ALONG THE SOUTH END OF THE
FRONT OVER THE GULF OF MEXICO AND MOVE NORTHEAST THROUGH THE
CAROLINAS WEDNESDAY. IF THIS TREND IN THE MODELS CONTINUES...THEN
MAY NEED TO ADDRESS HIGHER POPS/QPF IN THE FORECAST. IN OTHER
WORDS...SOMETHING MORE THAN JUST SHOWERS.

FOR NOW WILL ADVERTISE HIGH THREAT FOR SHOWERS...MORE OF A
SHOTGUN APPROACH WITH RESPECT TO THE FORECAST TIMING. HOWEVER...
THERE SHOULD BE SOME DOWNTIME BETWEEN WAVES OF LOW PRESSURE IN
SPITE OF THE WET FORECAST. MODEL DETAILS WITH RESPECT TO TIMING
AND QPF HAVE BEEN CHANGING FROM MODEL RUN TO MODEL RUN...SO
CONFIDENCE IN PINNING DOWN WHEN IT WILL BE RAINING VS NOT RAINING
OR COMING UP WITH AN EXACT AMOUNT IS LESS THAN AVERAGE. THERE IS A
MUCH HIGHER CERTAINTY OF THE PRECIP TYPE. WHEN FORECASTING ABOVE
NORMAL TEMPERATURES...THE P-TYPE OUTCOME SHOULD BE RAIN.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 1230 PM EST SATURDAY...

VFR CONDITIONS THROUGH THE TAF PERIOD. CLEAR SKIES ACROSS MOST OF
THE REGION WITH THE EXCEPTION OF SCT UPSLOPE CU ACROSS THE
GREENBRIER VALLEY. W/NW WINDS WILL CONTINUE TO GUST 20-30KTS AT
BCB/BLF/ROA THROUGH 00Z TONIGHT BEFORE SUBSIDING OVERNIGHT AS THE
SURFACE HIGH MOVES DIRECTLY OVERHEAD. AS THE HIGH CONTINUES TO SHIFT
EAST ON SUNDAY THE WINDS WILL SHIFT TO A MORE SOUTHERLY DIRECTION
BUT REMAIN LIGHT.

.EXTENDED AVIATION DISCUSSION...

THE UPCOMING WEEK LOOKS UNSETTLED WITH MULTIPLE OPPORTUNITIES FOR
SUB VFR CONDITIONS. LATE SUNDAY NIGHT INTO MONDAY CLOUD COVER WILL
INCREASE AHEAD OF AN APPROACHING COLD FRONT. PRECIPITATION MOVES IN
MONDAY AFTERNOON ACROSS THE WEST AND PUSHES EAST THROUGH THE DAY
TUESDAY AS THE FRONT CROSSES THE REGION. MAY NOT GET MUCH OF A BREAK
FROM THE SUB VFR CEILINGS/VISBYS AS AN UNSEASONABLY WARM AND MOIST
SOUTHERLY FLOW WILL KEEP THE THREAT OF SHOWERS IN THE FORECAST
THROUGH THE END OF THE WEEK.

&&

.EQUIPMENT...
AS OF 200 PM EST FRIDAY...

A COMMUNICATION OUTAGE HAS LIMITED THE DISTRIBUTION OF THE
OBSERVATION FROM THE BLUEFIELD AUTOMATED SURFACE OBSERVATION
SYSTEM. DATA FROM THIS SITE MAY BE SPORADICALLY UNAVAILABLE. THERE
IS NO ESTIMATE FOR WHEN THIS OUTAGE WILL BE REPAIRED.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR VAZ015.
NC...WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR NCZ001-018.
WV...NONE.

&&

SYNOPSIS...DS/WP
NEAR TERM...WP
SHORT TERM...KK
LONG TERM...PM
AVIATION...CF
EQUIPMENT...PM
Hazardous weather outlook, Dec 19, 6:03 AM EST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
603 AM EST SAT DEC 19 2015

VAZ007-WVZ042>044-507-508-201115-
TAZEWELL-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
603 AM EST SAT DEC 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ009>020-022>024-201115-
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-
603 AM EST SAT DEC 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NORTHWEST WINDS WILL BE GUSTY THROUGH THE DAY. SOME OF THE HIGHER
ELEVATIONS COULD SEE GUSTS OVER 40 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-201115-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
603 AM EST SAT DEC 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 19, 6:43 AM EST, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
643 AM EST SAT DEC 19 2015

NCZ001-002-018-VAZ007-009>012-015-018>020-WVZ042>044-507-508-
191430-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
GRAYSON-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...
INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...NEW CASTLE...
CLIFTON FORGE...COVINGTON...HOT SPRINGS...BLUEFIELD...FLAT TOP...
HINTON...HIX...UNION...LEWISBURG...WHITE SULPHUR SPRINGS...
ALDERSON...QUINWOOD...DUO...RAINELLE
643 AM EST SAT DEC 19 2015

...VERY CHILLY THIS MORNING...

WEST TO NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS OVER 30 MPH...WILL
COMBINE WITH TEMPERATURES IN THE 20S...TO DROP WIND CHILLS INTO
THE SINGLE DIGITS THROUGH MID MORNING...MAINLY OVER THE HIGHER
ELEVATIONS. THOSE VENTURING OUT SHOULD DRESS IN LAYERS...WEAR
GLOVES AND EARMUFFS.

AS TEMPERATURES RISE...WIND CHILLS SHOULD REACH THE 20S IN MOST
PLACES BY EARLY AFTERNOON.
Local storm report, Dec 19, 7:16 AM EST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
716 AM EST SAT DEC 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             1 SSW BLUEFIELD         37.25N  81.22W
12/19/2015  M1.0 INCH        MERCER             WV   CO-OP OBSERVER

&&

EVENT NUMBER RNK1502003

FISHER
Local storm report, Dec 19, 7:17 AM EST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
717 AM EST SAT DEC 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             1 ENE PEARISBURG        37.32N  80.72W
12/19/2015  M0.1 INCH        GILES              VA   NWS EMPLOYEE

&&

EVENT NUMBER RNK1502005

FISHER
Local storm report, Dec 19, 7:59 AM EST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
759 AM EST SAT DEC 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             3 N RUPERT              37.99N  80.67W
12/19/2015  M0.5 INCH        GREENBRIER         WV   CO-OP OBSERVER

&&

EVENT NUMBER RNK1502006

FISHER
Local storm report, Dec 19, 8:01 AM EST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
801 AM EST SAT DEC 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             1 SE BEECH MOUNTAIN     36.20N  81.87W
12/19/2015  M0.3 INCH        WATAUGA            NC   COCORAHS

&&

EVENT NUMBER RNK1502007

FISHER

Nearby

Wind Advisories in North Carolina, 2015Wind Advisories in Virginia, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.